Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 13, 2021Perry County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 13, 2021, 11:56 PM EDT for Perry County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 11:56 PM EDT (03:56 UTC)
Expired
Jun 14, 2021, 12:30 AM EDT
In force
34 min
Issued by
NWS State College, PA

County Perry County, PA

The radar

The State College radar (KCCX), 80 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS81 KCTP 140356
SPSCTP

Special Weather Statement
National Weather Service State College PA
1156 PM EDT Sun Jun 13 2021
 
PAZ028-056-140430-
Perry PA-Juniata PA-
1156 PM EDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY AND JUNIATA
COUNTIES UNTIL 1230 AM EDT...

At 1155 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Walnut to near Blacklog. Movement was
southeast at 25 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Honey Grove, Spruce Hill, East Waterford, Loysville, Ickesburg,
Perulack, Walnut, Shermansdale, Blacklog, Big Spring State Park,
Blain, Landisburg and New Germantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4023 7761 4022 7764 4029 7767 4027 7770
      4031 7772 4038 7775 4046 7765 4056 7747
      4031 7701 4028 7733 4029 7733 4026 7740
      4026 7742 4032 7736 4032 7737 4019 7760
TIME...MOT...LOC 0355Z 314DEG 23KT 4049 7750 4039 7774 

$$

Dangelo

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:14 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 13, 11:14 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service State College PA
1114 PM EDT Sun Jun 13 2021

.SYNOPSIS...
Showers and thunderstorms will continue moving slowly east into
early Monday morning. Some of the storms are producing locally
heavy rain. The weather will remain unsettled Monday and
Tuesday, with scattered afternoon showers and thunderstorms, as
the Commonwealth remains in close proximity to an upper level
disturbance.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Broken line of thunderstorms stretching from south of State
College newd past Williamsport will continue moving slowly east
into early Monday morning/parts of the overnight. At this point
main threat is from locally heavy rain, especially at the
southern end of the line where cells are training over parts of
Centre County.

Expect some the storms to advance into the Lower Susq
overnight, but should be weakening through the early morning
hours.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A rigorous upper level trough and surface front moves into PA
Monday triggering showers and thunderstorms. As the front
progresses east and daytime heating increases instability,
there is a marginal risk for isolated severe storms by mid
afternoon into evening over central and eastern PA. Showers and
storms associated with the front continue to progress south and
east with diminishing chances and clouds over the northwest.
Upper level sharp trough with another short-wave rotating
through remains over PA for Tuesday bringing scattered showers
and possible thunder again.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A rigorous upper level trough and surface front moves into PA
Monday triggering showers and thunderstorms. As the front
progresses east and daytime heating increases instability,
there is a marginal risk for isolated severe storms by mid
afternoon into evening over central and eastern PA. Showers and
storms associated with the front continue to progress south and
east with diminishing chances and clouds over the northwest.
Upper level sharp trough with another short-wave rotating
through remains over PA for Tuesday bringing scattered showers
and possible thunder again.

Fair and cool weather Wednesday and Thursday, as Canadian high
pressure builds in from the Great Lakes. Expect low humidity,
mainly clear skies and temperatures averaging a few degrees
below average, with Thursday morning potentially quite chilly
directly under the surface high. Went below guidance a few
degrees. Moderating temperatures are expected by late in the
week, as the high passes off the coast and a return southwest
flow develops.

Increasing model spread/forecast uncertainty noted by next
weekend regarding timing of a cold front. The prospects for
showers appear relatively high with this feature, given strong
forcing ahead of a deep upper trough. However, will keep POPs
close to 40 pct due to timing uncertainty. ECENS and GEFS plumes
indicate the best chance of showers/tstorms could be anywhere
between Friday evening and Saturday evening.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
VFR to MVFR conditions will continue through the afternoon and
evening hours as a cold front sweeps toward the area. Scattered
TSRA will develop over northern and western Pennsylvania and
move from northwest to southeast into the evening. The impacts
at any one airfield at any given time will be limited; however,
as the storms cross each airport flight categories will drop to
at least MVFR for a short 20 to 30 minute period. Any heavier
storms will drop to IFR. Outside of convection, generally VFR
conditions will prevail.

Expect MVFR to IFR conditions to develop overnight with patchy
fog likely. This will improve after sunrise Monday. Any
convection on Monday will occur after this forecast period.

Outlook...

Mon...AM low cigs; Isold PM t-storm impacts possible.

Tue...AM low cigs possible W Mtns.

Wed-Thu...No sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Gartner
NEAR TERM...Gartner
SHORT TERM...Jurewicz/Gartner
LONG TERM...Watson/Gartner
AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 11:00 PM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1100 PM EDT Sun Jun 13 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-150300-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1100 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 13, 8:18 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     2 NE SNOW SHOE          41.05N 77.92W
06/13/2021                   CENTRE             PA   911 CALL CENTER

            TREE DOWN ACROSS WALNUT ROAD.

&&
Local storm report, Jun 13, 8:27 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     4 W PORT MATILDA        40.81N 78.12W
06/13/2021                   CENTRE             PA   911 CALL CENTER

            TREES DOWN ON WIRES ON SOUTH MOUNTAIN ROAD.

&&
Special weather statement, Jun 13, 8:30 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service State College PA
830 PM EDT Sun Jun 13 2021

PAZ026-140100-
Huntingdon PA-
830 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HUNTINGDON COUNTY
UNTIL 900 PM EDT...

At 829 PM EDT, Doppler radar indicated a strong thunderstorm over
Franklinville, moving south at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Huntingdon, Spruce Creek, Petersburg, Alexandria and Juniata College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4053 7813 4065 7815 4062 7803 4069 7794
      4056 7785 4046 7798
TIME...MOT...LOC 0029Z 342DEG 17KT 4065 7805

Dangelo
Special weather statement, Jun 13, 9:02 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 13 2021

PAZ026-027-140145-
Huntingdon PA-Mifflin PA-
902 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON AND
WESTERN MIFFLIN COUNTIES UNTIL 945 PM EDT...

At 901 PM EDT, Doppler radar indicated a strong thunderstorm near
Huntingdon, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Huntingdon, Mount Union, Allensville, Raystown Dam, Petersburg,
Mapleton, McVeytown, Mill Creek, Atkinson Mills and Juniata College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4060 7808 4067 7788 4050 7772 4036 7791
      4043 7804
TIME...MOT...LOC 0101Z 335DEG 11KT 4058 7798

Dangelo
Special weather statement, Jun 13, 11:04 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service State College PA
1104 PM EDT Sun Jun 13 2021

PAZ027-028-140400-
Juniata PA-Mifflin PA-
1104 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA AND MIFFLIN
COUNTIES UNTIL MIDNIGHT EDT...

At 1103 PM EDT, Doppler radar indicated a strong thunderstorm over
Strodes Mills, moving east at 15 mph.

Wind gusts of 50 to 55 mph and penny size hail are possible.

Locations impacted include...
Spruce Hill, Strodes Mills, Mexico, Walnut, Port Royal, McVeytown and
Longfellow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4049 7777 4059 7772 4053 7726 4041 7752
TIME...MOT...LOC 0303Z 281DEG 12KT 4053 7768

Dangelo
Special weather statement, Jun 13, 11:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1156 PM EDT Sun Jun 13 2021

PAZ028-056-140430-
Perry PA-Juniata PA-
1156 PM EDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY AND JUNIATA
COUNTIES UNTIL 1230 AM EDT...

At 1155 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Walnut to near Blacklog. Movement was
southeast at 25 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Honey Grove, Spruce Hill, East Waterford, Loysville, Ickesburg,
Perulack, Walnut, Shermansdale, Blacklog, Big Spring State Park,
Blain, Landisburg and New Germantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4023 7761 4022 7764 4029 7767 4027 7770
      4031 7772 4038 7775 4046 7765 4056 7747
      4031 7701 4028 7733 4029 7733 4026 7740
      4026 7742 4032 7736 4032 7737 4019 7760
TIME...MOT...LOC 0355Z 314DEG 23KT 4049 7750 4039 7774

Dangelo

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:10 PM EDTSevere Thunderstorm WarningCTPMcKean35 min
Jun 13, 8:15 PM EDTSpecial Weather StatementCTPCentre45 min
Jun 13, 8:30 PM EDTSpecial Weather StatementCTPHuntingdon30 min
Jun 13, 8:41 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter64 min
Jun 13, 9:02 PM EDTSpecial Weather StatementCTPHuntingdon43 min
Jun 13, 9:08 PM EDTAreal Flood AdvisoryCTPMcKean67 min
Jun 13, 9:38 PM EDTAreal Flood AdvisoryCTPCentre82 min
Jun 13, 9:47 PM EDTAreal Flood AdvisoryCTPPotter73 min
Jun 13, 10:58 PM EDTAreal Flood AdvisoryCTPCentre2 hr
Jun 13, 11:04 PM EDTAreal Flood AdvisoryCTPHuntingdon, Mifflin116 min
Jun 13, 11:04 PM EDTSpecial Weather StatementCTPJuniata56 min
Jun 14, 12:29 AM EDTSpecial Weather StatementCTPCumberland31 min
Jun 14, 12:37 AM EDTSevere Thunderstorm WarningCTPCumberland, Perry38 min
Jun 14, 1:12 AM EDTSevere Thunderstorm WarningCTPCumberland, York48 min
Jun 14, 11:36 AM EDTSpecial Weather StatementCTPWarren39 min
Jun 14, 12:02 PM EDTSpecial Weather StatementCTPElk58 min
Jun 14, 12:47 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk73 min
Jun 14, 1:31 PM EDTSevere Thunderstorm WarningCTPClinton74 min
Jun 14, 1:53 PM EDTSpecial Weather StatementCTPCentre37 min
Jun 14, 2:33 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Union57 min
Jun 14, 3:18 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Union57 min
Jun 14, 4:04 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria41 min
Jun 14, 4:10 PM EDTSpecial Weather StatementCTPCentre20 min
Jun 14, 4:10 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill50 min
Jun 14, 4:16 PM EDTSpecial Weather StatementCTPSomerset14 min
Jun 14, 4:24 PM EDTSpecial Weather StatementCTPBlair21 min
Jun 14, 4:43 PM EDTSpecial Weather StatementCTPBlair47 min
Jun 14, 4:44 PM EDTSpecial Weather StatementCTPSomerset16 min
Jun 14, 5:04 PM EDTSpecial Weather StatementCTPSomerset26 min
Jun 14, 5:49 PM EDTSpecial Weather StatementCTPSomerset26 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.